Alert archive / Illinois / Tornado Warnings in 2025
Tornado Warning 18, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Mar 19, 2025, 3:16 PM CDT for Tazewell County, Woodford County, Illinois. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2025, 3:16 PM CDT (20:16 UTC)
- Expired
- Mar 19, 2025, 3:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 60 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 12:16 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
884
WFUS53 KILX 192016
TORILX
ILC179-203-192045-
/O.NEW.KILX.TO.W.0018.250319T2016Z-250319T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lincoln IL
316 PM CDT Wed Mar 19 2025
The National Weather Service in Lincoln has issued a
* Tornado Warning for...
Southwestern Woodford County in central Illinois...
Northeastern Tazewell County in central Illinois...
* Until 345 PM CDT.
* At 316 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Marquette Heights, or near Pekin, moving northeast
at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Creve Coeur, East Peoria, Morton, and Washington around 320 PM
CDT.
Metamora around 330 PM CDT.
Eureka around 335 PM CDT.
This includes the following highways...
Interstate 155 between mile markers 30 and 31.
Interstate 474 between mile markers 9 and 14.
Interstate 74 between mile markers 94 and 108.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4067 8920 4055 8957 4061 8965 4065 8961
4066 8962 4069 8958 4070 8955 4073 8955
4085 8943
TIME...MOT...LOC 2016Z 230DEG 42KT 4061 8957
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Auten2 follow-up statements
076
WWUS53 KILX 192031
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
331 PM CDT Wed Mar 19 2025
ILC179-203-192045-
/O.CON.KILX.TO.W.0018.000000T0000Z-250319T2045Z/
Woodford-Tazewell-
331 PM CDT Wed Mar 19 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR
SOUTHWESTERN WOODFORD AND NORTHEASTERN TAZEWELL COUNTIES...
At 330 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Washington, or near Eureka, moving northeast at 45
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Metamora and Eureka around 335 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4067 8920 4064 8941 4069 8950 4085 8943
TIME...MOT...LOC 2030Z 231DEG 40KT 4070 8940
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Auten727 WWUS53 KILX 192038 SVSILX Severe Weather Statement National Weather Service Lincoln IL 338 PM CDT Wed Mar 19 2025 ILC179-203-192048- /O.EXP.KILX.TO.W.0018.000000T0000Z-250319T2045Z/ Woodford-Tazewell- 338 PM CDT Wed Mar 19 2025 ...THE TORNADO WARNING FOR SOUTHWESTERN WOODFORD AND NORTHEASTERN TAZEWELL COUNTIES WILL EXPIRE AT 345 PM CDT... The storm which prompted the warning has weakened below severe limits, and has exited the warned area. Therefore, the warning will be allowed to expire. A Tornado Watch remains in effect until 900 PM CDT for central Illinois. && LAT...LON 4067 8920 4064 8941 4069 8950 4085 8943 TIME...MOT...LOC 2038Z 230DEG 42KT 4076 8931 $$ Auten
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Mar 19, 12:25 PM CDT, 2 hours 51 minutes earlier. Its key messages:
- Strong wind gusts today as a strong low pressure system lifts through the region. Wind gusts up to 35-45 mph are expected today but some gusts up to 50 mph are also likely. A Wind Advisory is in effect from 8am today to 7am tomorrow morning.
- A brief period of really low RHs (<30%) right behind the boundary with the thunderstorms may cause some fire concerns. A Red Flag Warning is in effect from 1pm to 7pm today.
- An enhanced risk (level 3 of 5) for severe weather today for much of central IL, with a slight risk (level 2 out of 5) everywhere else.
- A rain/snow mix will enter the area tonight and change to all snow overnight into early Thursday morning. There is a 50-60% chance of 2 inches of snow north of a Havana to Bloomington line, with the highest chances around Galesburg.
Area forecast discussion, Mar 19, 12:25 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 1225 PM CDT Wed Mar 19 2025 .KEY MESSAGES... - Strong wind gusts today as a strong low pressure system lifts through the region. Wind gusts up to 35-45 mph are expected today but some gusts up to 50 mph are also likely. A Wind Advisory is in effect from 8am today to 7am tomorrow morning. - A brief period of really low RHs (<30%) right behind the boundary with the thunderstorms may cause some fire concerns. A Red Flag Warning is in effect from 1pm to 7pm today. - An enhanced risk (level 3 of 5) for severe weather today for much of central IL, with a slight risk (level 2 out of 5) everywhere else. - A rain/snow mix will enter the area tonight and change to all snow overnight into early Thursday morning. There is a 50-60% chance of 2 inches of snow north of a Havana to Bloomington line, with the highest chances around Galesburg. && .UPDATE... Issued at 904 AM CDT Wed Mar 19 2025 Early convection has been firing roughly along a Marshall- Bloomington line over the last few hours, with more significant elevated convection more toward the Quad Cities. On a broader scale, convection has also developed near the dry line in Missouri, as surface obs show dew points dropping off from the 50s to the lower 20s in short order. This development is sooner than the earlier high-res models had been projecting. Latest HRRR model brings the dry line into far western Illinois around 1-2 pm and closing in on Decatur around 5 pm, which will cut off the convection once it goes by. In terms of the severe activity, no change was made in the 8 am update from SPC, with the level 3 risk being driven by a 10% chance of tornadoes, potentially on the stronger side. Also of note, GOES-16 dust channel imagery shows a nice plume of dust aloft from eastern Iowa, to western Illinois, then back southwest into eastern Texas. This is about 100 miles wide, and is steadily moving east. Any rain that falls in the short term will have this dirt coming down with it. Geelhart && .DISCUSSION... Issued at 337 AM CDT Wed Mar 19 2025 Who is ready to have the kitchen sink thrown at us today? Through the course of the next 24ish hours, we will see strong non- thunderstorm winds (45+ mph gusts), severe thunderstorms, enhanced fire danger, and wintry weather. So here we go... SPC has upgraded parts of central and southeastern IL to an enhanced risk (level 3 of 5) for severe weather, with mostly a slight risk (2 of 5) elsewhere. They are highlighting it being an all hazards day. Damaging winds, large hail, and an isolated tornado or two. If all the ingredients and CI align, we could see decent severe storms (potentially supercellular) out of the broken line that is forecast to move through the area. Unfortunately, there is still plenty of uncertainty on location of where the afternoon's storms will fire. Staying weather aware today will be important, especially as storms begin to develop. The CAMs generally agree on CI of 19-21z and the severe threat exiting around (or just after) 00z. The southerly winds will shift to northwesterly by the end of the event, behind the low. Very strong non-thunderstorm winds are expected Wednesday with wind gusts of 35-45 knots forecast. If we get really deep mixing of the boundary layer during the day in place over the area, wind gusts could get upwards of 50+ knots. Winds will stay quite breezy through Thursday afternoon as the low exits completely out of the region. A Wind Advisory has been issued from 13z today to 09z Thursday. A brief period of really low RHs (<30%) right behind the boundary with the thunderstorms may cause some fire concerns. Thinking is that the recent precipitation should damper the enhanced fire danger, but lowered RHs mixed with the very strong non-thunderstorm winds could potentially cause issues, so siding with caution, a Red Flag Warning has been issued for this afternoon. The low center will pass off just to the north in the evening. CAA will be strong as the wind shifts out of the northwest. Precip on the backside of the low will push into central IL around 00-03z Thursday, just as the storms exit to the east. Initially the p-type will be rain but a transition to snow will take place as the night goes on. There is a 50-60% chance of 2 inches of snow north of a Havana to Bloomington line. That is with a 10:1 ratio which is a bit high, so it would be closer to 1-1.5 inch instead. The 25th-75th percentile range is showing 1-4 inches for place north of that same line. South of I-72 shouldn't see any snow, but a few flakes may try to squeeze out. Impacts from the snow may result from the blowing snow risk with the strong winds within the heavier snow bands. Pavement temperatures will get near 80 degrees during the day, so snow should melt as it lands. A couple more rounds of precipitation and seasonable temperatures are in the forecast through the extended. Copple && .AVIATION... (For the 18z TAFs through 18z Thursday Afternoon) Issued at 1225 PM CDT Wed Mar 19 2025 Through 00Z: Main concern will be with convection that is currently expanding over west central Illinois. Threat will be shifting east with time ahead of a sharp surface boundary. Will include a 3-hour window at all sites with PROB30 groups for potential IFR visibilities with the heavier storms. South winds will gust 30-40 knots even outside the storms, but may be as high as 50+ knots within the storms. After 00Z: Focus in this period shifts toward rapidly lowering ceilings mid to late evening, as winds shift northwest behind the boundary. All sites expected to be between 1000-1500 feet by late evening, with HREF guidance suggesting highest probabilities of IFR ceilings at KPIA/KBMI. An area of rain and snow showers will sweep east between 06-12Z and bring some reduced visibilities at these two sites as well. Rapid clearing should take place 12-15Z from west to east. Geelhart && .ILX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 AM CDT Thursday for ILZ027>031-036>038- 040>057-061. Red Flag Warning until 7 PM CDT this evening for ILZ036-040>044- 047>054-061-066-071. Wind Advisory until 7 PM CDT this evening for ILZ062-063-066>068- 071>073. &&
Hazardous weather outlook, Mar 19, 5:19 AM CDT, 9 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 519 AM CDT Wed Mar 19 2025 ILZ040-047-049-050-201100- Schuyler-Cass-Scott-Morgan- 519 AM CDT Wed Mar 19 2025 This Hazardous Weather Outlook is for west central Illinois. .DAY ONE...Today and tonight. There is a Slight Risk (level 2 of 5) for severe thunderstorms during early to mid afternoon today. The main risks are locally damaging wind gusts and large hail. An isolated tornado is also possible. Strong south to southwest winds are expected today, shifting to northwest tonight. Wind gusts to 50 mph are expected. A Wind Advisory in effect until 7 AM. Dry conditions for many areas will also promote a risk of rapid fire growth potential, and a Red Flag warning is in effect until 7 pm this evening. Light snow accumulations are possible late night, mainly north of I-72. Up to an inch of snow is possible on elevated surfaces. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong south to southwest wind gusts to 40 mph are possible on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from around 1 to 4 pm today. Expected storm motion is toward the northeast around 50 mph. ILZ027>031-036>038-041>046-048-051>057-061-201100- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason- Logan-De Witt-Piatt-Champaign-Vermilion-Menard-Sangamon-Christian- Macon-Moultrie-Douglas-Coles-Edgar-Shelby- 519 AM CDT Wed Mar 19 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...Today and tonight. There is an Enhanced Risk (level 3 of 5) for severe thunderstorms during the afternoon to early evening today. A few strong tornadoes are possible. In addition, locally damaging wind gusts over 60 mph and isolated large hail are possible. Strong south to southwest winds are expected today, shifting to northwest tonight. Wind gusts to 50 mph are expected. A Wind Advisory in effect until 7 AM. Dry conditions for many some will also promote a risk of rapid fire growth potential until rain or snow occurs, and a Red Flag warning is in effect until 7 pm this evening for areas south of I-74 and I-57 westward. Snow accumulations are possible late night, mainly north of I-72. Up to 3 inches of snow are possible north of Peoria, while areas to the south could see up to an inch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong south to southwest wind gusts to 40 mph are possible on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed from around 1 pm to 7 pm. Expected storm motion is toward the northeast around 50 mph. ILZ062-063-066>068-071>073-201100- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 519 AM CDT Wed Mar 19 2025 This Hazardous Weather Outlook is for east central Illinois and southeast Illinois. .DAY ONE...Today and tonight. There is an Enhanced Risk (level 3 of 5) for severe thunderstorms during the afternoon to early evening today. A few strong tornadoes are possible. In addition, locally damaging wind gusts over 60 mph and isolated large hail are possible. Strong south to southwest winds are expected today, shifting to northwest tonight. Wind gusts to 50 mph are expected. A Wind Advisory in effect until 7 AM. Dry conditions for many some will also promote a risk of rapid fire growth potential until rain or snow occurs, and a Red Flag warning is in effect until 7 pm this evening for areas south of I-74 and I-57 westward. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong south to southwest wind gusts to 40 mph are possible on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed from around 1 pm to 7 pm. Expected storm motion is toward the northeast around 50 mph. 37
In the hours before
Local storm report, Mar 19, 1:50 PM CDT, 1 hour 26 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
150 PM CDT Wed Mar 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 PM Non-Tstm Wnd Gst Lawrenceville Airport 38.76N 87.60W
03/19/2025 M46 MPH Lawrence IL ASOS
ASOS station KLWV Lawrenceville AP.
1025 AM Non-Tstm Wnd Gst 2 SSE Urbana 40.08N 88.19W
03/19/2025 M46 MPH Champaign IL Mesonet
Mesonet station FW0668 Urbana.
1055 AM Non-Tstm Wnd Gst 1 WSW Decatur Airport 39.83N 88.87W
03/19/2025 M44 MPH Macon IL ASOS
ASOS station KDEC Decatur Arpt.
&&Local storm report, Mar 19, 2:37 PM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
237 PM CDT Wed Mar 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM Tornado Saint David 40.49N 90.05W
03/19/2025 Fulton IL Trained Spotter
&&Local storm report, Mar 19, 2:53 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
253 PM CDT Wed Mar 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM Tornado Pekin 40.57N 89.64W
03/19/2025 Tazewell IL Trained Spotter
Storm spotter looking WSW from Pekin at a
tornado.
0249 PM Tornado 2 E Hanna City 40.69N 89.76W
03/19/2025 Peoria IL Trained Spotter
Trained storm spotter looking west at a
tornado.
&&Local storm report, Mar 19, 2:59 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
259 PM CDT Wed Mar 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM Non-Tstm Wnd Gst Capital Airport 39.85N 89.68W
03/19/2025 M56 MPH Sangamon IL ASOS
ASOS station KSPI Spfld Capital AP.
&&Local storm report, Mar 19, 3:00 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
300 PM CDT Wed Mar 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM Tornado 3E Banner 40.57N 89.64W
03/19/2025 Tazewell IL Trained Spotter
Corrects previous tornado report from Pekin.
Storm spotter looking WSW from Pekin at a
tornado.
&&
07The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 9:17 PM CDT | Red Flag Warning | ILX | Cass, Christian, Clay, DeWitt, Effingham, Fulton and 11 more | 22 hr |
| Mar 19, 2:01 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 29 min |
| Mar 19, 2:15 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 30 min |
| Mar 19, 2:23 PM CDT | Tornado Warning | ILX | Fulton | 37 min |
| Mar 19, 2:46 PM CDT | Tornado Warning | ILX | Fulton, Peoria, Tazewell, Woodford | 29 min |
| Mar 19, 2:53 PM CDT | Severe Thunderstorm Warning | ILX | Mason, Menard | 37 min |
| Mar 19, 3:08 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Menard | 37 min |
| Mar 19, 3:19 PM CDT | Severe Thunderstorm Warning | ILX | Logan, McLean, Mason, Tazewell | 41 min |
| Mar 19, 3:28 PM CDT | Tornado Warning | ILX | McLean, Tazewell | 32 min |
| Mar 19, 3:43 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, Mason, Menard, Sangamon | 35 min |
| Mar 19, 3:56 PM CDT | Tornado Warning | ILX | McLean, Tazewell, Woodford | 49 min |
| Mar 19, 3:58 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 47 min |
| Mar 19, 4:04 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Effingham, Moultrie, Shelby | 41 min |
| Mar 19, 4:13 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, Macon, Sangamon | 47 min |
| Mar 19, 4:23 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Coles, Douglas, Edgar, Moultrie | 52 min |
| Mar 19, 4:35 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Jasper, Richland | 40 min |
| Mar 19, 4:37 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Clay, Crawford, Cumberland, Jasper | 53 min |
| Mar 19, 4:48 PM CDT | Tornado Warning | ILX | Coles, Douglas, Edgar | 31 min |
| Mar 19, 5:00 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean, Piatt | 30 min |
| Mar 19, 5:01 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper, Lawrence, Richland | 44 min |
| Mar 19, 5:09 PM CDT | Severe Thunderstorm Warning | ILX | Edgar, Vermilion | 66 min |
| Mar 19, 5:18 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 27 min |
| Mar 19, 5:43 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 36 min |
| Mar 19, 5:50 PM CDT | Severe Thunderstorm Warning | ILX | Christian, DeWitt, Logan, Macon, Moultrie, Piatt and 1 more | 55 min |
Nearby
Tornado Warnings in Illinois, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.